Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 166, NWS Springfield, MO

June 2, 2018Howell County, Oregon County, Shannon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 7:31 PM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 7:31 PM CDT (00:31 UTC)
Expired
Jun 2, 2018, 8:30 PM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Howell County, MO, Oregon County, MO, Shannon County, MO

The radar

The Springfield radar (KSGF), 164 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:32 PM CDTTSTM WND DMG1 S Eminence, MOTREES DOWN.
Jun 2, 7:32 PM CDTTSTM WND DMG1 Wnw West Eminence, MOTREES DOWN.
Jun 2, 7:38 PM CDTTSTM WND DMG2 Se West Eminence, MOTREES DOWN. DAMAGE TO HOME.
Jun 2, 8:17 PM CDTTSTM WND DMG5 Se Thomasville, MOTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:19 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

336 
WUUS53 KSGF 030031
SVRSGF
MOC091-149-203-030130-
/O.NEW.KSGF.SV.W.0166.180603T0031Z-180603T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
731 PM CDT SAT JUN 2 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Shannon County in south central Missouri...
  Northeastern Howell County in south central Missouri...
  Northwestern Oregon County in south central Missouri...

* Until 830 PM CDT

* At 730 PM CDT, severe thunderstorms were located along a line
  extending from near Eminence to 7 miles southwest of Birch Tree to
  near Willow Springs, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Mountain View...                  Willow Springs...
  Winona...                         Birch Tree...
  Eminence...                       Brandsville...
  Montier...                        Thomasville...
  Peace Valley...                   Teresita...
  Rover...                          Alley Spring...
  White Church...                   Round Spring...
  West Eminence...                  Greer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3705 9202 3705 9166 3729 9142 3708 9122
      3689 9122 3669 9144 3663 9168
TIME...MOT...LOC 0030Z 334DEG 14KT 3720 9135 3692 9159 3693 9195 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
3 follow-up statements
848 
WWUS53 KSGF 030054
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
754 PM CDT SAT JUN 2 2018

MOC091-149-203-030130-
/O.CON.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Shannon MO-Howell MO-Oregon MO-
754 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN SHANNON...NORTHEASTERN HOWELL AND NORTHWESTERN
OREGON COUNTIES...

At 754 PM CDT, severe thunderstorms were located along a line
extending from near Eminence to 11 miles northwest of Alton to 7
miles north of West Plains, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Winona...                         Birch Tree...
Eminence...                       Brandsville...
Montier...                        Thomasville...
Peace Valley...                   Rover...
White Church...                   Teresita...
West Eminence...                  Greer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3694 9193 3699 9162 3718 9132 3708 9122
      3689 9122 3669 9144 3663 9168
TIME...MOT...LOC 0054Z 327DEG 18KT 3710 9128 3682 9152 3683 9188 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
820 
WWUS53 KSGF 030114
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
814 PM CDT SAT JUN 2 2018

MOC091-149-203-030130-
/O.CON.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Shannon MO-Howell MO-Oregon MO-
814 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTH CENTRAL SHANNON...EAST CENTRAL HOWELL AND NORTHWESTERN
OREGON COUNTIES...

At 813 PM CDT, severe thunderstorms were located along a line
extending from near Winona to 6 miles northwest of Alton to near West
Plains, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Brandsville...                    Thomasville...
Rover...                          Greer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3681 9176 3692 9158 3697 9135 3698 9123
      3689 9122 3669 9144 3663 9168
TIME...MOT...LOC 0113Z 334DEG 14KT 3704 9124 3676 9148 3677 9184 

HAIL...1.00IN
WIND...60MPH
 
$$

Raberding
252 
WWUS53 KSGF 030122
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
822 PM CDT SAT JUN 2 2018

MOC091-203-030131-
/O.CAN.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Shannon MO-Howell MO-
822 PM CDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHANNON AND EAST
CENTRAL HOWELL COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.

LAT...LON 3663 9168 3679 9168 3679 9166 3681 9166
      3689 9158 3688 9123 3669 9144
TIME...MOT...LOC 0121Z 333DEG 14KT 3688 9123 3674 9147 3659 9175 

$$

MOC149-030130-
/O.CON.KSGF.SV.W.0166.000000T0000Z-180603T0130Z/
Oregon MO-
822 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN OREGON COUNTY...

At 821 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Fremont to near Alton to 10 miles
southeast of West Plains, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Thomasville...                    Rover...
Greer...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3663 9168 3679 9168 3679 9166 3681 9166
      3689 9158 3688 9123 3669 9144
TIME...MOT...LOC 0121Z 333DEG 14KT 3688 9123 3674 9147 3659 9175 

HAIL...1.00IN
WIND...60MPH
 
$$

Raberding

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 2, 6:13 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
613 PM CDT Sat Jun 2 2018

.SHORT TERM...(This afternoon through Sunday)
Issued at 240 PM CDT Sat Jun 2 2018

A cold front will push south across southern Missouri through this
evening as an upper level trough moves across the region.
Thunderstorms are expected to develop across south central and
portions of far southern Missouri through early this evening as
the front drops southeastward. With mean layer CAPE around 3000
J/KG, moderate deep layer shear and steep mid level lapse rates
some storms could strong to severe storms. An inhibiting factor to
storm development and coverage will be relatively warm mid level
temperatures and capping inversion. In general the greatest risk
for severe storms will be southeast of a Rolla to Houston line.
Continue to closely monitor weather conditions and the latest
information.

A much more pleasant airmass will follow the frontal passage for
Sunday. Cooler temperatures and less humid conditions can be
expected along with a northerly breeze. Highs Sunday will
generally be in the lower 80s.

.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM CDT Sat Jun 2 2018

The mean upper level ridge position will remain to our west into
at least the middle of next week leaving our region under a
northwesterly flow aloft. Dry weather is expected through at least
Tuesday but will have to monitor the development of convective
complexes over the Plains. It appears there is some potential for
convective complexes to impact area at times during the last half
of next week. Otherwise seasonably warm and humid weather
conditions can be expected next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 611 PM CDT Sat Jun 2 2018

Pilots can expect prevailing VFR conditions tonight through
Sunday. Gusty northwest winds this evening behind a passing cold
front will gradually subside but will resume on Sunday.
Thunderstorms will impact areas east of the terminal sites this
evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1249 PM CDT Sat Jun 2 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1249 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Elevated excessive heat risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

 Thunderstorms will develop across south central and portions of
 far southern Missouri this afternoon. The greatest coverage of
 storms and highest risk for severe weather afternoon will be
 southeast of a Branson to Rolla line. The most intense storms
 storms will capable of producing large hail up to the size of
 ping pong balls and damaging winds up to 70 mph. The risk for an
 isolated tornado very low. In addition, locally heavy rainfall
 and frequent lightning will accompany any storm. There is a
 limited risk for localized flooding in south central Missouri.

 Heat index values will warm into the upper 90s to around 100
 degrees across far southern Missouri.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  A few storms may be possible across the area towards the end of
 next week as a system tracks through the region.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this afternoon in south central
 Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jun 2, 6:05 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
605 PM CDT SAT JUN 2 2018

MOZ096-030000-
Douglas MO-
605 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 700 PM
CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ava, moving southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ava...                            Rome...
Vanzant...                        Squires...
Brushyknob...                     Goodhope...
Drury...                          Gentryville...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central and southwestern Missouri.

LAT...LON 3681 9291 3707 9280 3706 9220 3680 9222
TIME...MOT...LOC 2305Z 293DEG 22KT 3702 9269

Burchfield
Special weather statement, Jun 2, 6:12 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT SAT JUN 2 2018

MOZ104-030000-
Taney MO-
612 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forsyth, moving southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Lake Taneycomo...
Protem...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3653 9317 3669 9308 3653 9277 3650 9277
      3650 9310
TIME...MOT...LOC 2312Z 311DEG 16KT 3659 9305

Burchfield
Special weather statement, Jun 2, 6:37 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
637 PM CDT SAT JUN 2 2018

MOZ105-030045-
Ozark MO-
637 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 745 PM
CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Ava, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Gainesville...
Theodosia...                      Wasola...
Sundown...                        Brixey...
Noble...                          Willhoit...
Hardenville...                    Thornfield...
Sycamore...                       Rockbridge...
Long Run...                       Isabella...
Zanoni...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3657 9277 3681 9276 3679 9222 3656 9234
TIME...MOT...LOC 2337Z 290DEG 16KT 3679 9263

Burchfield
Special weather statement, Jun 2, 6:49 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
649 PM CDT SAT JUN 2 2018

MOZ082-030045-
Texas MO-
649 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS COUNTY UNTIL 745
PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Cabool, or 9 miles south of Houston, moving east
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cabool...                         Houston...
Summersville...                   Raymondville...
Arroll...                         Elk Creek...
Eunice...                         Yukon...
Hartshorn...                      Clear Springs...
Solo...                           Pine Crest...
Simmons...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.

LAT...LON 3706 9223 3743 9194 3731 9165 3705 9166
TIME...MOT...LOC 2349Z 290DEG 16KT 3720 9201

Burchfield
Local storm report, Jun 2, 7:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 ENE LICKING           37.51N 91.82W
06/02/2018  E2.50 INCH       TEXAS              MO   PUBLIC

            SOCIAL MEDIA POST. TIME ESTIMATED BY RADAR.
            REPORT WAS JUST EAST OF LICKING ALONG
            HIGHWAY 32.

&&

DSA
Special weather statement, Jun 2, 7:19 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
719 PM CDT SAT JUN 2 2018

MOZ105-030100-
Ozark MO-
719 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL
800 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Price Place, or 10 miles north of Bull Shoals, moving south at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Pontiac...
Sundown...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3657 9267 3656 9234 3650 9230 3650 9269
TIME...MOT...LOC 0019Z 338DEG 19KT 3653 9258

Burchfield

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:19 PM CDTSpecial Weather StatementSGFOzark41 min
Jun 2, 8:10 PM CDTSevere Thunderstorm WarningSGFOregon50 min
Jun 2, 8:59 PM CDTSevere Thunderstorm WarningSGFOregon14 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.